MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (LOW PERM); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (LOW PERM); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number PXT231418
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 01/01/2012
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: pxc141400/06603644, pxl161007/06772203 and pxa230300/06501919.The review of the manufacturing paperwork verified that this lot met all pre-release specifications.According to the gore® excluder® aaa endoprosthesis instructions for use (ifu), adverse events that may occur and / or require intervention include, but are not limited to endoleak and aneurysm enlargement.Device udi (b)(4).
 
Event or Problem Description
On (b)(6) 2009, the patient underwent endovascular repair of an abdominal aortic aneurysm using gore® excluder® aaa endoprostheses.After trunk-ipsilateral leg and contralateral leg components (pxt231418/06551039 and pxc141400/06603644) were deployed, aortic extender and iliac extender components (pxl161007/06772203 and pxa230300/06501919) were implanted for proximal and distal extension of the endoprostheses.The procedure was successfully concluded without endoleaks.In 2012, aneurysm enlargement was revealed due to a suspected type ii endoleak originating from a lumbar artery.Exact amount of enlargement was reportedly unknown.A reintervention was performed whereby an aortic extender component was implanted and the aneurysm was embolized using n-butyl-2-cyanoacrylate (nbca).Another follow-up study was performed after the reintervention, confirming that the aneurysm had continued to expand (exact amount of enlargement was unknown).The patient has currently been monitored with aneurysm enlargement.
 
Additional Manufacturer Narrative
B5: describe event or problem updated the event description.D7: date of device explant put (b)(6) 2018 as the date of device explant.H6: code 22 according to the gore® excluder® aaa endoprosthesis instructions for use (ifu), adverse events that may occur and / or require intervention include, but are not limited to endoleak, aneurysm enlargement and surgical conversion.
 
Event or Problem Description
On (b)(6), 2009, the patient underwent endovascular repair of an abdominal aortic aneurysm using gore® excluder® aaa endoprostheses.After trunk-ipsilateral leg and contralateral leg components (pxt231418/06551039 and pxc141400/06603644) were deployed, aortic extender and iliac extender components (pxl161007/06772203 and pxa230300/06501919) were implanted for proximal and distal extension of the endoprostheses.The procedure was successfully concluded without endoleaks.In 2012, aneurysm enlargement was revealed due to a suspected type ii endoleak originating from a lumbar artery.Exact amount of enlargement was reportedly unknown.A reintervention was performed whereby an aortic extender component was implanted and the aneurysm was embolized using n-butyl-2-cyanoacrylate (nbca).Another follow-up study was performed after the reintervention, confirming that the aneurysm had continued to expand (exact amount of enlargement was unknown).On (b)(6), 2018, an open abdominal surgery was performed whereby initially implanted endoprostheses were explanted.On (b)(6), 2018, the patient was discharged from the hospital with good health condition.

Brand Name
AORTIC EXCLUDER AAA ENDOPROSTHESIS (LOW PERM)
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key7849816
Report Number2953161-2018-00079
Device Sequence Number1835440
Product Code MIH
UDI-Device Identifier00733132610167
UDI-Public00733132610167
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2012
Device Catalogue NumberPXT231418
Device Lot Number06551039
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/06/2018
Supplement Report FDA Received Date09/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age67 YR